Ohio, 2006Flooding in Ohio, June 2, 2006
June 2, 2006 · NWS ILN · 8 events in 8 counties and zones
8 flood, as filed by the National Weather Service.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 2, 2:12 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 2, 2:12 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
312 AM EDT FRI JUN 2 2006
.SHORT TERM /TODAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO PUSH SLOWLY EAST INTO
WESTERN PORTIONS OF FA THIS MORNING. THESE ARE ASSOCIATED WITH A MID
LEVEL SHORT WAVE AND AN ASSOCIATED WEAK SURFACE LOW THAT IS LOCATED
ALONG A FRONTAL BOUNDARY SITUATED ALONG THE OHIO RIVER.
THE SURFACE LOW IS FORECAST TO CONTINUE TO PUSH EAST THROUGH THE DAY
TODAY. THE GFS IS SIGNIFICANTLY FARTHER NORTH THAN THE NAM WITH PCPN
TODAY AND APPEARS TO HAVE A BETTER HANDLE ON THE SITUATION BASED ON
CURRENT RADAR TRENDS. AS A RESULT...WILL TREND FORECAST FOR TODAY
CLOSE TO THE GFS SOLUTION AND GO WITH CATEGORICAL POPS THROUGH THIS
MORNING AND THEN TAPER THEM BACK TO A CHANCE FROM NORTHWEST TO
SOUTHEAST THROUGH THIS AFTERNOON. WITH PWS OF AROUND 1.5 INCHES AND
RELATIVELY SLOW MOVING STORMS...SOME OF THE STRONGER STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO ISOLATED FLOODING
PROBLEMS. HOWEVER...SINCE MORE WIDESPREAD FLOODING IS NOT
ANTICIPATED...WILL HOLD OFF ON ISSUING A FLOOD WATCH.
NVA ON BACK SIDE OF SHORT WAVE SHOULD DRY THINGS OUT OVERNIGHT
TONIGHT. HOWEVER...UPPER LEVEL TROUGH/LOW THEN FORECAST TO PIVOT
DOWN INTO AREA THROUGH THE REMAINDER OF THE WEEKEND. THIS WILL
LIKELY LEAD TO SCATTERED...DIURNALLY ENHANCED...SHOWER AND
THUNDERSTORMS ACTIVITY BOTH SATURDAY AND SUNDAY. AS FOR TEMPS...WILL
GO A LITTLE COOLER THAN GUIDANCE FOR HIGHS THROUGH THE SHORT TERM
WITH TROUGHINESS IN PLACE ACROSS THE AREA.
&&
.PREV DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 144 AM EDT FRI JUN 2 2006
AVIATION /06Z-06Z/...
CURRENT SURFACE ANALYSIS DEPICTS FRONTAL BOUNDARY DRAPED ACROSS
CENTRAL OHIO THROUGH SOUTHER CENTRAL INDIANA THIS MORNING. WAVE
OF LOW PRESSURE WAS MOVING ALONG THE FRONT WAS AIDING SHOWER
DEVELOPMENT. MODELS SHOWING PRECIP AREA MOVING ACROSS THE REGION
THROUGH MID MORNING BEFORE TAPERING OFF. HAVE TRIED TO TIME THESE
SHOWERS INTO TERMINALS WITH THE SHOWERS REACHING WESTERN SITES
AROUND 07Z AND EASTERN SITES AROUND 09Z. CONDITIONS WILL DROP TO
MVFR IN SHOWERS. EXPECT VFR CONDITIONS TO RETURN BY MID MORNING
AS SHOWERS PUSH EAST AND HIGH PRESSURE BEGINS TO BUILD IN. RLG
/ISSUED 346 PM EDT THU JUN 1 2006/
LONG TERM /SATURDAY THROUGH THURSDAY/...
PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST
THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO
POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO
SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER
REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE
PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE
TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR
TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO
SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN
SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON.
WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS.
UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES
ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME
WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA.
TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS
SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS.
RYAN
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 2, 3:44 AM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EDT FRI JUN 2 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
444 AM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Darke
- When
- June 2, 5:45 AM EST to 11:30 AM EST
- Where
- Darke County, 2 mi NW of Bradford
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Water was up to 18 inches deep across the intersection of Horatio-Harris Cree and Zerber Roads.
Flood, Auglaize
- When
- June 2, 6:40 AM EST to 11:30 AM EST
- Where
- Auglaize County, St Marys
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Several roads were flooded and closed.
Flood, Mercer
- When
- June 2, 6:40 AM EST to 11:30 AM EST
- Where
- Mercer County, Montezuma
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A few roads were flooded. Three automobiles were washed off roads.
Flood, Shelby
- When
- June 2, 6:40 AM EST to 11:30 AM EST
- Where
- Shelby County, Russia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Roads were flooded. Several homes had water in their basements.
Flood, Logan
- When
- June 2, 6:55 AM EST to 11:30 AM EST
- Where
- Logan County, Russells Pt
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Several roads were flooded, including State Route 274 near Russells Point. A small tributary of the Great Miami River overflowed into a greenhouse and a building carrying oil supplies along State Route 117.
Flood, Champaign
- When
- June 2, 7:30 AM EST to 11:30 AM EST
- Where
- Champaign County, Mechanicsburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
A few roads were flooded.
Flood, Montgomery
- When
- June 2, 7:30 AM EST to 11:30 AM EST
- Where
- Montgomery County, Centerville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Roads were flooded throughout Washington Township.
Flood, Fayette
- When
- June 2, 10:31 AM EST to 11:30 AM EST
- Where
- Fayette County, 3 mi NW of Bloomingburg
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The intersection of State Routes 38 and 734 was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events